Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 330, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 28, 2008, 9:55 AM CST for Buchanan County, Missouri. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 9:55 AM CST (15:55 UTC)
- Expired
- Dec 28, 2008, 9:24 PM CST
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 18.57 ft at Dec 29, 2008, 12:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 28, 5:41 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 28, 5:41 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 541 AM CST SUN DEC 28 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /245 AM CST SUN DEC 28 2008/ FCST POSES FEW ISSUES INTO MUCH OF THE NEW WORK WEEK OTHER THAN WATCHING SEVERAL POTENTIAL TEMP SWINGS. PRIMARY PATTERN HEADING INTO THE NEW WEEK WILL BE VERY PROGRESSIVE AND ZONAL IN NATURE...AS DOMINATE NORTHERN STREAM ACTIVITY SHIFTS ACROSS THE NORTHERN PLAINS AND SOUTHERN CANADA. PATTERN RECOGNITION POINTS TO ABOVE NORMAL TEMPERATURES WITH GENERALLY DRY CONDITIONS THROUGHOUT. FOR SUN AND MON...WARMING TEMPS WILL BE THE STORY AS ZONAL FLOW DEVELOPS AND LOW-LVL THERMAL RIDGE PUSHES EWD. DECENT WAA TODAY SHOULD BUMP READINGS INTO THE 40S IN MOST LOCATIONS. FEEL NAM/MET GUIDANCE RUNNING TOO COLD AND MUCH TOO GENEROUS WITH THE EFFECTS OF SNOW COVER. THEREFORE...FOLLOWED MAV/LAV GUIDANCE WITH AREAS FROM LEAVENWORTH TO PRINCETON RUNNING A DEGREE OR TWO COLDER THAN OTHER AREAS DUE TO THE 1-2 INCHES OF SNOWFALL SAT EVE (IR SAT IMAGERY DEPICTS THIS AREA WELL THIS MORNING). STRONGER WAA WILL COMMENCE INTO MON...AS SERIES OF CLIPPER SYSTEMS BEGIN TO MOVE ACROSS THE NORTHERN PLAINS. HAVE BUMPED UP MON HIGH TEMPS AS DECENT WSW LOW-LVL FLOW PERSISTS. FIRST CLIPPER SYSTEM WILL TRY TO PUSH A WEAK FRONT INTO NORTHERN MO MON NIGHT...HOWEVER LATEST INDICATIONS ARE THAT THIS FRONT WILL WASH OUT BEFORE IT REACHES THE CWA WITH NO ILL-EFFECTS TO THE AREA. FOR TUE INTO WED...EXPECTING VERY WARM CONDITIONS FOR MON NIGHT INTO TUES AHEAD OF A STRONGER CLIPPER DIVING INTO THE NORTHERN PLAINS. LOW-LVL WAA WILL PERSIST THROUGH THE NIGHT...WITH BREEZY SW SFC WINDS THROUGH THE NIGHT THANKS TO STRONG SFC CYCLOGENESIS OVER SOUTH DAKOTA. HAVE BUMPED UP TEMPS A DEGREE OR TWO. BY TUE AFTN S/W TROUGH AND STRONG SFC LOW WILL BE TRACKING ITO THE GREAT LAKES. GIVEN THE LACK OF MOISTURE AND GENERAL TRACK OF THE UPR WAVE...NO PRECIP IS EXPECTED TUE/WED. HOWEVER...AM EXPECTING TWO COLD FRONTS TO DROP THROUGH THE AREA TUE AFTN AND THEN TUE NIGHT. FIRST COLD FRONT WILL INDUCE WEAK SFC CAA...WITH STRONGER COLD FRONT TIED MORE CLOSELY TO DEEPER COLD AIR SINKING SOUTH IN THE EVENING. AHEAD OF THE FRONT...EXPECTING A QUICK REBOUND UPWARDS WITH MID 50S IN CENTRAL MO TO THE LOW 40S IN THE NW CORNER OF THE CWA. DESPITE A COLDER AIR MASS AND LIMITED MIXING ON WED...READINGS STILL MAY REACH NORMAL LEVELS IN THE CWA WITH DRY CONDITIONS LIKELY. BEYOND WED...FEW CHANGES MADE TO THE CURRENT FCST. TRICKY NW FLOW ALWAYS MAKES THINGS DIFFICULT TO TIME S/W TROUGHS INTO THE AREA. HOWEVER...APPEARS ANOTHER STRONGER WAVE WILL DIVE SOUTH THU AFTN INTO FRI. DUX && .AVIATION... FOR THE 12Z TAF...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Dec 28, 5:50 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 550 AM CST SUN DEC 28 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 550 AM CST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:01 PM CST | River Flood Warning | EAX | Cooper | 10 hr |
| Dec 28, 3:40 AM CST | River Flood Warning | EAX | Ray | 18 hr |
| Dec 28, 9:55 AM CST | River Flood Warning | EAX | Platte | 11 hr |
| Dec 28, 9:55 AM CST | River Flood Warning | EAX | Platte | 11 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.